I was recently prescribed this medication for cholesterol, doc said my good was low and bad was high. Does anyone know much about this medication? Side effects? Or things to expect while taking it? Thanks for any advice!!
This is a simple statin, it is very safe with a risk of side effects between 2% and 4% depending who you listen too and only .02% of serious side effects. These numbers make this a very safe drug.
Look here for more;
"Pravastatin is generally well tolerated; adverse reactions have usually been mild and transient. In 4 month-long placebo-controlled trials, 1.7% of Pravastatin-treated patients and 1.2% of placebo-treated patients were discontinued from treatment because of adverse experiences attributed to study drug therapy; this difference was not statistically significant.
6.1 Adverse Clinical Events
Short-Term Controlled Trials
In the Pravastatin sodium placebo-controlled clinical trials database of 1313 patients (age range 20 to 76 years, 32.4% women, 93.5% Caucasians, 5% Blacks, 0.9% Hispanics, 0.4% Asians, 0.2% Others) with a median treatment duration of 14 weeks, 3.3% of patients on Pravastatin sodium and 1.2% patients on placebo discontinued due to adverse events regardless of causality. The most common adverse reactions that led to treatment discontinuation and occurred at an incidence greater than placebo were: liver function test increased, nausea, anxiety/depression, and dizziness."
She wants you on meds because your TGL is too high, your LDL is way too high and your HDL is way too low. She has determined that medical intervention is necessary to get your numbers to a safe level. She has weighed the benefits to the risk and determined it is the best course of treatment for you.
You have classic metabolic X syndrome and you need treatment. The pills alone won't necessarily get you where you need to be, you will also need to change your lifestyle to include diet and exercise. It is very important that you get this under control before it does any damage to your arteries. If you could control it with diet and exercise, my guess is you would have by now. Have you discussed your concern with her?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.